Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 65, NWS Atlanta, GA

February 14, 2025Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 14, 2025, 9:43 AM EST for Newton County, Georgia. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Feb 14, 2025, 9:43 AM EST (14:43 UTC)
Expired
Feb 15, 2025, 11:30 AM EST
In force
26 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Rocky Plains Road near Rocky Plains (RKYG1). The gauge peaked at 18.82 ft at Feb 14, 2025, 9:00 PM EST.

actionminormoderate152002/1402/1502/16
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

197 
WGUS42 KFFC 141443
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
943 AM EST Fri Feb 14 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC217-150245-
/O.NEW.KFFC.FL.W.0065.250214T1443Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250214T1441Z.000000T0000Z.UU/
943 AM EST Fri Feb 14 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...From this morning until further notice.

* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 9:41 AM EST Friday the stage was 17.8 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.


&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
4 follow-up statements
535 
WGUS82 KFFC 141814
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
114 PM EST Fri Feb 14 2025

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River at Gees Mill Road affecting Rockdale and Newton 
  Counties.

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

  Big Haynes Creek at Bald Rock Road near Milstead affecting 
  Rockdale and Newton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC217-247-150615-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-250215T0812Z/
/MYRG1.1.ER.250213T1145Z.250214T0500Z.250215T0212Z.UU/
114 PM EST Fri Feb 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Gees Mill Road.

* WHEN...Until late tonight.

* IMPACTS...At 13 feet, Minor flooding continues to expand into the 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage on Gees Mill Road in Rockdale County. 
  Most of Sockwell Road by the river in Newton County will be 
  flooded with up to 4 feet of water. Minor flooding also occurs in 
  Newton County in the Riverside Estates Travel and Trailer Park. 
  Any trailers near the river may need to be moved to higher ground. 
  A playground by the river will begin to flood.

* ADDITIONAL DETAILS...
  - At 12:30 PM EST Friday the stage was 13.1 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:30 PM EST Friday was 13.6 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 2.9 feet Wednesday
    morning.
  - Flood stage is 11 feet.


&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

GAC217-150615-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250214T1800Z.000000T0000Z.UU/
114 PM EST Fri Feb 14 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 1:00 PM EST Friday the stage was 18.2 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.


&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

GAC217-247-150615-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.250213T2021Z.250214T0645Z.000000T0000Z.NO/
114 PM EST Fri Feb 14 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...Until further notice.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands along the creek upstream and downstream 
  from the gage on Bald Rock Road near the Georgia International 
  Horse Park.

* ADDITIONAL DETAILS...
  - At 1:00 PM EST Friday the stage was 12.8 feet and falling.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.


&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$
710 
WGUS82 KFFC 150207
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
907 PM EST Fri Feb 14 2025

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC217-151415-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250215T0130Z.000000T0000Z.UU/
907 PM EST Fri Feb 14 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Friday the stage was 18.6 feet and steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
349 
WGUS82 KFFC 151026
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
526 AM EST Sat Feb 15 2025

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC217-152230-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250215T0415Z.000000T0000Z.UU/
526 AM EST Sat Feb 15 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 18.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 5:15 AM EST Saturday the stage was 18.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:15 AM EST Saturday was 18.6 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.3 feet on 03/08/2024.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
442 
WGUS82 KFFC 151630
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1130 AM EST Sat Feb 15 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

GAC217-151730-
/O.CAN.KFFC.FL.W.0065.000000T0000Z-250215T1630Z/
/RKYG1.1.ER.250214T1439Z.250215T0415Z.250215T1524Z.UU/
1130 AM EST Sat Feb 15 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Rocky Plains Rd near Rocky Plains.

* ADDITIONAL DETAILS...
  - At 11:15 AM EST Saturday the stage was 17.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 14, 6:28 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 14, 6:28 AM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
628 AM EST Fri Feb 14 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 410 AM EST Fri Feb 14 2025

Key Messages:

 - High pressure to the north of the area will lead to cool, dry
   conditions today.

 - Cold air damming along the Appalachians will lead to the
   development of another wedge overnight into Saturday, with rain
   showers overspreading much of the area.

 - A strong cold front will bring heavy rain and thunderstorms
   Saturday night into Sunday, which could produce additional
   localized flooding and a conditional threat for severe weather.

Northwesterly low level flow continues to usher in a colder and
drier airmass in the wake of yesteday's cold front. Low temperatures
this morning are expected to be in the mid to upper 20s along and
north of the I-85 corridor, and range from the low 30s to the
immediate south to the low 40s in the far southeastern counties.
Wind speeds have diminished as the atmosphere has decoupled this
morning, which will contribute to frost formation in the hours just
before daybreak in locations where temperatures fall to near or
below freezing. A strong (1040+ mb) surface high will move northeast
through the Midwest over the course of the day. The influence of
this high will keep weather conditions dry and mostly sunny across
the area through the afternoon. Aside from upper 40s forecast in the
higher elevations of far north Georgia, highs this afternoon will
range from the mid 50s to low 60s.

The dry weather will be short-lived, as tonight will see a rapid
transition in the overall pattern with many moving parts. The center
of the high pressure will be centered over coastal New England, at
which point a CAD wedge will develop along the Appalachians and
begin to take hold over north Georgia. Meanwhile, the upper level
flow pattern will amplify as a shortwave digs southward over the
Four Corners region, setting the Southeast CONUS up underneath
southwesterly flow aloft. Dewpoints will begin to recover at this
time with an increase in deep atmospheric moisture. As the shortwave
trough moves eastward into New Mexico, an associated surface low is
expected to develop over north Texas/Oklahoma. A warm front will
extend eastward from this low into the Tennessee Valley region,
which will be overrun by an upper level jet max and a mid level
disturbance traversing the southwesterly flow. To the immediate
south of this warm front, isentropic lift will begin to increase
over the CAD wedge. First clouds will increase in coverage and lower
tonight through the overnight hours. Very light rain showers could
moreover develop late this evening, and will become more widespread
after midnight and into Saturday morning.

Beginning to see more indication that the CAD wedge could persist
into Saturday afternoon given the strength of the retreating
parent high and increasing likelihood of rain showers overrunning
the wedge and reinforcing the dome of cold air underneath. As
such, I elected to run on the lower side of the guidance and favor
with respect to the temperatures during the daytime on Saturday,
primarily favoring the CONSShort solution. As a result, high
temperatures on Saturday are forecast to range from the mid 40s to
low 50s within the wedge, compared to 60s and low 70s to the
south and west of the wedge boundary. However, uncertainty still
remains at this time on the spatial extend of the wedge and how
long it continues to linger over the forecast area.

On Saturday night, the shortwave will exit the Great Plains and move
eastward through the Mississippi River Valley, with the surface low
intensifying and lifting northeast from the Ozarks towards the Ohio
Valley region. The warm front will retreat to the northeast, further
expanding the warm sector and helping to erode the wedge. A cold
front extending south from the low will then advance towards
Georgia. A line of convection organized ahead of this cold front
will provide another round of rainfall and conditional chances
severe weather as it sweeps from northwest to southeast across the
CWA late Saturday night and into Sunday before clearing the area
to the southeast by Sunday afternoon. The threats for heavy
rainfall/additional flooding and severe weather will be discussed
below:

Rainfall/Flooding:
Rainfall totals through the weekend are currently forecast to
range from 1-2 inches across the majority of the forecast area,
with locally higher amounts in the highest elevations due to
terrain enhancement. The period of heaviest rain will be
associated with the convective line ahead of the cold front. NBM
probabilities over the 48 hours ending at 7 AM on Monday indicate
over a 90% chance of 1 or more inches of rain to the north of
I-85, and a 70-90% chance of 1 or more inches of rain to the
south. For the same 48 hour period, the probabilities of 2+ inches
range from 25-40% to the north of I- 85 and 10-30% to the south.
It should be noted that wet antecedent conditions will remain in
the wake of the previous heavy rainfall, with ample soil moisture
and many rivers remaining elevated or in minor flood state. The
rainfall associated with this system could lead to additional
river flooding concerns, while stronger storms and periods of
heavy rain ahead of the cold front could cause localized flash
flooding. WPC has diagnosed a Slight Risk (level 2 out of 4) for
Excessive Rainfall across portions of north and west Georgia
encompassing this event. A Moderate Risk is being carried to the
north and west of Georgia, but is not expected to be extended into
the forecast area unless there are significant changes to the
QPF.

Severe Weather:
As storms advance into northwest Georgia after midnight into early
Sunday morning, it will be entering a high-shear / low-CAPE
environment. The presence of a strong 925mb low level jet will
contribute to 0-1 km shear values between 40-45 kts and deep layer
bulk shear values of 60 kts. The orientation of shear vectors
furthermore indicates a linear convective mode - most likely a QLCS.
However, like the event on Wednesday night/Thursday, whether or not
severe weather materializes will be conditional on how long the
wedge is able to persist and where its boundary is located, and also
how much SBCAPE is able to develop outside of the wedge. Hi-res
solutions are beginning to indicate the possibility of SBCAPE up to
100-150 J/kg in portions of far west Georgia before sunrise, then in
central Georgia during the morning hours as the front and associated
storms continue to work their way south and east. Even with this
modest CAPE, this would be sufficient for a few storms in the line
to become strong to severe, with damaging wind gusts being the
primary hazard. The SPC has maintained a Slight Risk (level 2 out of
5) in their Day 2 (7 AM Saturday through 7 AM Sunday) Convective
Outlook for portions of far west and northwest Georgia. Furthermore,
wind profile differences along the outer edge of the wedge boundary
could serve to further locally enhance hodograph curvature and allow
for the development of a brief, line-embedded tornado or two. Thus,
it will be especially important to monitor the evolution of the
wedge and where its boundary ends up as storms approach.

King

&&

.LONG TERM...
(Sunday night through Thursday)
Issued at 410 AM EST Fri Feb 14 2025

Key Messages:

 - There is a small chance (10 to 30%) of impactful wintry weather
in north Georgia Wednesday or Thursday.

 - Colder than average temperatures are likely (> 60% chance) during
the upcoming workweek.

Weather Concerns between Monday & Friday:

The primary weather concern during this period should occur between
Wednesday and Thursday as a deepening trough over the Great Lakes
phases with a shortwave tracking along the Gulf Coast. Due to the
nature of this setup (two systems merging with model discrepancies
regarding the timing and speed of both) uncertainty in the forecast
outcome for Georgia increases rapidly after Wednesday. With this
being said, the potential exists for wintry precipitation in north
Georgia if the sizable pool of cold air in the Plains (progged in
the ensembles) can reach Georgia in time phase with moisture moving
north from the Gulf. Another potential outcome would be for moisture
and associated precipitation to move out of Georgia before the
coldest air arrives. This scenario would likely lead to just a few
snow flurries in the mountains. We'll see how things come together
over the next few days. For right now there has been enough
consistency over the last 6 to 10 runs of the GEFS and EPS to say
that precipitation is likely (>60% chance) between Wednesday and
Thursday. Meanwhile there are enough GEFS and EPS members to warrant
a 20 to 30% chance for impactful wintry weather in the north Georgia
mountains, and a 10 to 20% chance of impactful wintry weather along
and north of Interstate 20. For a graphical depiction of the threat
please see the Probabilistic Winter Storm Severity Index
(wpc.ncep.noaa.gov/wwd/wssi/prob_wssi.php).

The other noteworthy aspect of the weather next week should be the
return to below average temperatures. The greatest departures from
average are favored between Wednesday and Friday, and their
magnitude will depend on how strong the push of cold air from the
Plains is. Current GEFS and EPS guidance is maintaining a 7 to 10
degree spread between the 25th and 75th percentile in the
temperature forecast. This suggests lower confidence the exact
forecast temperatures, despite high confidence in the occurrence of
below average temperatures.

Albright

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM EST Fri Feb 14 2025

VFR conditions are expected across north and central Georgia
through the majority of the daytime, with only a few passing upper
level clouds. Winds are forecast to range from 6-10 kts through
the period, starting the morning from NW and shifting to E after
13Z this morning. Cloud cover will increase after sunset, with
MVFR level clouds developing over ATL after 05Z and steadily
lowering thereafter. Chances for showers will also increase after
05Z, with a PROB30 for -SHRA being carried from 05-08Z at ATL,
followed by prevailing -SHRA after 08Z. Ceilings are forecast to
lower to IFR around daybreak on Saturday.

//ATL Confidence...12Z Update...
Medium timing on the timing of ceiling trends early Saturday
morning.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  38  47  45 /   0  80  90  90
Atlanta         55  39  53  52 /   0  70  90 100
Blairsville     51  34  52  45 /   0  70  90 100
Cartersville    55  39  53  50 /   0  70  80 100
Columbus        62  47  65  58 /   0  40  50  90
Gainesville     52  36  45  45 /   0  80  90 100
Macon           60  44  61  57 /   0  50  60  80
Rome            57  40  55  50 /   0  80  70 100
Peachtree City  57  40  57  53 /   0  60  80 100
Vidalia         62  48  70  59 /   0  30  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....Albright
AVIATION...King
Hazardous weather outlook, Feb 14, 5:01 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
501 AM EST Fri Feb 14 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
501 AM EST Fri Feb 14 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Rivers will remain in flood stage through the day. Please
continue to adhere to all active flood warnings until the waters
recede.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another storm system will bring scattered thunderstorms and
additional heavy rainfall to the area late Saturday into Sunday.
There is a risk for severe storms with this system, which could
produce localized damaging wind gusts. A brief tornado also
cannot be ruled out. River flooding may also linger through the
weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:51 PM ESTRiver Flood WarningFFCCobb, Douglas17 hr
Feb 13, 9:52 PM ESTRiver Flood WarningFFCHeard31 hr
Feb 13, 9:55 PM ESTRiver Flood WarningFFCNewton, Rockdale22 hr
Feb 13, 9:58 PM ESTRiver Flood WarningFFCTroup9 hr
Feb 14, 2:11 AM ESTRiver Flood WarningFFCGordon27 hr
Feb 14, 11:20 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield43 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.